Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 176, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 7, 2004, 3:09 PM MDT for Chaves County, New Mexico. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2004, 3:09 PM MDT (21:09 UTC)
- Expired
- Aug 7, 2004, 4:15 PM MDT
- In force
- 66 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Chaves County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 2333 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 072109 SVRABQ NMC005-072215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 309 PM MDT SAT AUG 7 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 415 PM MDT * AT 302 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHEAST OF DUNKEN...OR ABOUT 36 MILES EAST OF CLOUDCROFT...MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... 6 MILES EAST OF DUNKEN AT 335 PM MDT THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS. DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3297 10486 3300 10528 3255 10533 3255 10485 $$ 16
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:05 PM MDT, 4 minutes earlier.
Area forecast discussion, Aug 7, 3:05 PM MDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 305 PM MDT SAT AUG 7 2004 .DISCUSSION...PRETTY GOOD DRYING TREND UNDERWAY ACROSS NW QUARTER TO THIRD OF NM. ZIP ON RADAR THERE SO FAR WITH ONLY SMALL CU EVIDENT MOSTLY OVER HIGHER TERRAIN. MODELS EXPAND ON THAT THE NEXT 2 TO 3 DAYS BEFORE BEATING IT BACK SOMEWHAT WITH LOW LEVEL MOIST SURGE FROM THE E DURING LATE TUE THROUGH THU PERIOD FOLLOWED BY A DISTURBANCE ACROSS AZ THAT EVENTUALLY LIFTS OUT ACROSS N NM OR S CO. SEEMS REASONABLE GIVEN TREND TODAY AND THE FACT THAT SO FAR THERE IS NO MONSOONAL FEED ON BACK SIDE OF UPPER HIGH DUE TO ITS STRONG WESTWARD RIDGING/EXTENSION OUT INTO THE PACIFIC...NOTHING TO CIRCULATE BACK AROUND ON THE N AND E SIDE OF HIGH. SO WHILE TREND OF PREVIOUS FORECAST GENERALLY LOOKS OK I DID SIGNIFICANTLY TRIM POPS ACROSS MUCH OF ROUGHLY NW THIRD OF NM. LATER SHIFT MAY WANT TO CONSIDER EXPANDING EVEN FURTHER THE DRY SLOTTING EFFECT PRIOR TO THE MID WEEK MOISTURE RECHARGE. SUNDAY NIGHT INTO MONDAY STILL LOOKS TO BRING A WEAKER BOUNDARY INTO THE E AND POSSIBLY CENTRAL PORTIONS OF NM...BUT SHOULD HAVE LITTLE EFFECT ON MOSTLY DRY SLOTTED NW. 43 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 057/094 056/095 060 43100 GALLUP.................... 049/089 048/090 054 43111 GRANTS.................... 051/089 051/090 053 43111 GLENWOOD.................. 060/095 059/095 065 43222 CHAMA..................... 045/082 046/080 048 43221 LOS ALAMOS................ 052/085 053/083 054 43221 RED RIVER................. 041/076 044/071 044 43322 TAOS...................... 047/086 048/084 049 43222 SANTA FE.................. 054/085 055/083 055 43211 SANTA FE AIRPORT.......... 055/089 057/087 057 43111 ESPANOLA.................. 055/091 057/089 057 43111 ALBUQUERQUE HEIGHTS....... 066/093 067/091 066 43111 ALBUQUERQUE VALLEY........ 066/094 067/094 066 43111 ALBUQUERQUE FOOTHILLS..... 062/091 064/090 063 43211 ALBUQUERQUE WEST MESA..... 064/093 065/092 065 43111 SOCORRO................... 060/096 063/095 063 43111 SANDIA PARK/CEDAR CREST... 055/086 058/084 058 43322 MORIARTY/ESTANCIA......... 056/088 058/086 058 43322 CARRIZOZO................. 060/091 062/089 061 43211 RUIDOSO................... 058/084 059/081 058 43322 RATON..................... 050/085 053/081 052 43323 LAS VEGAS................. 051/084 052/081 053 43323 ROY....................... 055/086 056/082 056 43323 CLAYTON................... 061/087 061/083 060 43322 SANTA ROSA................ 060/093 061/091 060 43323 TUCUMCARI................. 065/095 065/090 064 43323 FORT SUMNER............... 064/095 064/092 063 43323 CLOVIS.................... 065/093 065/089 064 43323 PORTALES.................. 065/093 065/090 064 43323 ROSWELL................... 068/095 069/093 067 43222 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 43
Hazardous weather outlook, Aug 7, 6:00 AM MDT, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT AUG 7 2004 NMZ001>021-026-081200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 600 AM MDT SAT AUG 7 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT. HOWEVER...THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN AND LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN... STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE HEAVY RAIN...HAIL AND LOCALIZED FLOODING ARE POSSIBLE FROM THE CENTRAL MOUNTAIN CHAIN EASTWARD DURING THE AFTERNOON AND EVENINGS FROM SUNDAY THROUGH TUESDAY. EASTERN NEW MEXICO WILL BE UNDER MOIST NORTHWESTERLY FLOW ALOFT ALONG WITH A COUPLE OF COLD FRONTS SLIDING SOUTH...ONE LATE SUNDAY AND THE OTHER LATE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:49 PM MDT | Flash Flood Warning | ABQ | Colfax | 116 min |
| Aug 7, 5:28 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 62 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.